I recently stopped taking Wellbutrin 150mg SR and am experiencing depression symptoms, which I know is common side effect to stopping. My question is: I only took 1 dose of Wellbutrin for 3 days and stopped because I was experiencing more obsessive thoughts (I have OCD). Should I still taper off even though I only took it for 3 days at a low dose? My body is exquisitely sensitive to medication. I put in a call to my doctor, but it looks like he won't be getting back to me until Monday at the earliest. I've only missed 1 dose, and am experiencing a lot of depression, which I normally don't have. Is it better to wait a few days & see if the depression goes away, or should I take the Wellbutrin every other day & then every third day, & deal with the obsessive thoughts & anxiety? I just don't want my stopping suddenly to do any lasting damage. Thanks so much.
Should I taper off Wellbutrin?
Question posted by ebee12058 on 19 Dec 2020
Last updated on 22 December 2020 by J89
Yes, you should always taper of this medication. Going cold turkey can definitely cause bad side effects you do not want, such as depression, insomnia, suicidal thoughts... etc. always keep in touch with your dr.
As what WC said; increase in depression is a common side effect and should subside within a few weeks once you continue taking the medication. My best advice to you is never stop taking antidepressants abruptly without a doctor’s advice.
Ironically, Wellbutrin is an antidepressant/anxiolytic but depression is a common side effect when first starting the medication that affects some people:
"Common (1% to 10% of users): Anxiety, depression, disturbed concentration, nervousness"
Side effects generally subside over a period of a few days to a week or two but you should report the depression to your doctor anyway.
I can't say whether or not you should continue the medication until you speak with your doctor but it's unlikely that your depression is a symptom of missing a dose since you took the medication for such a short period of time.
Best regards and feel better soon!
PS, I've been taking Wellbutrin for almost a year now and I love it.
WildcatVet, Thank you for your response. I don't think it's depression from taking the Wellbutrin, bc when I was taking the medicine, I only felt anxious, not depressed. I only started feeling depressed when I missed a dose.
wellbutrin, depression, side effect, dosage, taper, symptom
- Wellbutrin uses and safety info
- Wellbutrin information for Healthcare Professionals (includes dosage details)
- Side effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.